MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. LEVEL 1® TEMPERATURE-SENSING FOLEY CATHETER; CATHETER, UROLOGICAL

SMITHS MEDICAL ASD, INC. LEVEL 1® TEMPERATURE-SENSING FOLEY CATHETER; CATHETER, UROLOGICAL
Catalog Number FC400-16
Medical Device Problem Code Invalid Sensing (2293)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/19/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Report source: country of origin: (b)(6).
 
Event or Problem Description
It was reported that during use of this level 1® temperature-sensing foley catheter, the temperature display was inaccurate, causing delay in treatment for infection and hypothermia.The catheter had been in use approximately 15 days prior to this issue.The reading measured 36.1° whereas the central catheter measured 38.6°.Medical treatment was prescribed, and the infection and hypothermia resolved.No permanent injury was reported.
 
Additional Manufacturer Narrative
One level 1® temperature-sensing foley catheter was received for investigation.The device appeared to have been used as there was a slight amount of urine contents that remained and the cuff material was stretched and would not conform back to the shape of the shaft.The device was first inspected for any molding defects, short fills, voids, and/or flow lines, but nothing was observed.There was no way to test or replicate the reported defect.

Brand Name
LEVEL 1® TEMPERATURE-SENSING FOLEY CATHETER
Common Device Name
CATHETER, UROLOGICAL
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key6804980
Report Number3012307300-2017-01904
Device Sequence Number19205009
Product Code KOD
UDI-Device Identifier10695085000501
UDI-Public10695085000501
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K873448
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 03/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Pharmacist
Device Expiration Date02/13/2020
Device Catalogue NumberFC400-16
Device Lot Number957002
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer02/14/2018
Initial Report FDA Received Date08/18/2017
Supplement Report FDA Received Date03/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;